Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 101, NWS Nashville, TN

May 26, 2024Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2024, 8:45 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2024, 8:45 AM CDT (13:45 UTC)
Expired
May 26, 2024, 9:30 AM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:48 AM CDTTSTM WND DMG7 Wsw Bumpus Mills, TNSportter reported trees and power lines down between Mile Markers 2-5 on the Woodland Trace Scenic Byway in Land Between the Lakes.
May 26, 8:54 AM CDTTSTM WND DMGBumpus Mills, TNEmergency Management reported trees down and power outages on north end of Stewart County.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted.

349 
WUUS54 KOHX 261345
SVROHX
TNC125-161-261430-
/O.NEW.KOHX.SV.W.0101.240526T1345Z-240526T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
845 AM CDT Sun May 26 2024

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Montgomery County in Middle Tennessee...
  Stewart County in Middle Tennessee...

* Until 930 AM CDT.

* At 845 AM CDT, severe thunderstorms were located along a line
  extending from Golden Pond Visitors Center to 7 miles southeast of
  Murray to near Cottage Grove, moving east at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dover, Big Rock, Land Between The Lakes, and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8753 3645 8753
      3643 8805 3645 8806 3649 8806 3652 8804
      3656 8803 3668 8807
TIME...MOT...LOC 1345Z 255DEG 70KT 3679 8806 3655 8822 3643 8849 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clements
1 follow-up statement
912 
WWUS54 KOHX 261351
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
851 AM CDT Sun May 26 2024

TNC125-161-261430-
/O.CON.KOHX.SV.W.0101.000000T0000Z-240526T1430Z/
Montgomery TN-Stewart TN-
851 AM CDT Sun May 26 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHWESTERN MONTGOMERY AND STEWART COUNTIES...

At 851 AM CDT, severe thunderstorms were located along a line
extending from Canton to 9 miles north of Paris Landing State Park to
6 miles northeast of Cottage Grove, moving east at 50 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Dover, Big Rock, Land Between The Lakes, and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8753 3645 8753
      3643 8805 3645 8806 3649 8806 3652 8804
      3656 8803 3668 8807
TIME...MOT...LOC 1351Z 255DEG 70KT 3681 8797 3657 8813 3645 8840 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Clements

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:30 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 26, 6:30 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
630 AM CDT Sun May 26 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 141 AM CDT Sun May 26 2024

All is quiet in Middle Tennessee at the moment but that won't last.
We face a substantial severe weather threat today. Right now, our
eyes are back to the west over Texas, Oklahoma, and Kansas where
storms are ongoing. That activity will move eastward through the
rest of the overnight hours. CAMS are showing the activity over
eastern Oklahoma/ northwestern Arkansas impacting our area during
the morning hours. There could be enough instability around for
this round to produce some damaging wind and an instance or two of
large hail. While this round has some severe potential this is
not the main round. The atmosphere will rapidly destabilize during
the afternoon with SBCAPE values potentially as high as 3000 J/kg
late in the afternoon. There is some uncertainty regarding the
convective evolution late in the afternoon. While there won't be
any large scale lift during that time frame, there could be some
remnant outflow boundaries around that could be a source of storm
initiation. Our effective bulk shear will be in excess of 50 kts
by the afternoon with some steeper mid level lapse rates advecting
into the area from the west. If storms can fire late in the
afternoon, we could see a couple supercells with all severe
threats (damaging winds, large hail, and tornadoes).

Confidence is higher in a solution where storms fire to our west
during the evening and move eastward into our area. By the time
storms get here, we will likely be looking at an MCS. With that
said, damaging winds would be the primary concern, but a few
circulations embedded in the line will pose a tornado threat and a
couple instances of large hail will still be possible given the
steep lapse rates aloft. The line of storms should move through the
area and clear our south and east by 2-4 AM CDT Monday morning. At
that point, the severe threat should be over but the rain will
linger.

In addition to the severe threat, a flash flooding threat will be
present particularly in the north where chances are higher of
multiple rounds of storms from this morning and this evening. While
storm motions will be progressive today, recent heavy rainfall and
PWAT values around the 90th percentile will pose enough threat to go
ahead and issue a flood watch for the entire area.

The front will slowly move through the CWA late tonight into
Memorial Day. The rain chances on Memorial Day should be confined
to areas east of I-65 and those chances will decrease as the
morning and afternoon progress.

&&

.LONG TERM...
(Monday Night through next Sunday)
Issued at 141 AM CDT Sun May 26 2024

By Monday night, the front will be east of us and the entire area
should be dry. This will be the start of a calmer pattern for the
rest of the week. Large scale troughing will dip out of Canada into
the Great Lakes region on Tuesday with northwesterly low level flow
here locally. The air will be drier on Tuesday with dew points
falling into the mid to upper 50s by sunset. By Wednesday, the low
level flow will be northerly as surface high pressure moves from
the northerly plains toward the Great Lakes. Highs on Wednesday
and Thursday will struggle to touch 80 degrees and the nights will
be cooler with lows in the 50s Thursday morning and Friday
morning. In fact, a few spots on the plateau may dip into the 40s.
The large trough will slide east on Friday with upper level
ridging on its heels. Highs on Friday will rebound back into the
low to mid 80s. Those warmer temperatures will stick around
through next weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Sun May 26 2024

Active weather expected during this taf cycle. A line of strong
to severe storms is currently approaching from the west and is
expected to bring impacts to terminals through the morning.
Additionally, some scattered development is possible this
afternoon, but no one model has a good idea where they'll develop
or even if they will develop. If storms do develop this
afternoon, all modes of severe weather will be possible,
likely bringing VFR vis thresholds down to IFR.

A second line of strong thunderstorms is expected to push in from
the west tonight after 04Z, with strong winds and very heavy rain
being the primary threats.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      90  71  85  64 /  60  90  20   0
Clarksville    88  69  83  61 /  80  90  10   0
Crossville     82  64  78  56 /  70  90  40  10
Columbia       90  68  85  61 /  50  90  20   0
Cookeville     83  66  80  59 /  70  90  40  10
Jamestown      82  64  78  57 /  80  90  40  10
Lawrenceburg   88  68  84  61 /  40  90  20   0
Murfreesboro   89  68  85  60 /  60  90  20   0
Waverly        89  67  83  61 /  60  90  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Baggett

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:37 AM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more25 hr
May 26, 9:04 AM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Houston, Montgomery, Robertson, Stewart56 min
May 26, 9:10 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart50 min
May 26, 9:41 AM CDTAreal Flood AdvisoryOHXMontgomery, Stewart3 hr
May 26, 9:48 AM CDTTornado WarningOHXRobertson13 min
May 26, 9:51 AM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Dickson, Houston, Macon, Montgomery and 6 more54 min
May 26, 9:56 AM CDTTornado WarningOHXRobertson, Sumner19 min
May 26, 10:06 AM CDTTornado WarningOHXMacon, Sumner24 min
May 26, 10:40 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more50 min
May 26, 11:26 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett52 min
May 26, 12:04 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart41 min
May 26, 12:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
May 26, 1:11 PM CDTAreal Flood AdvisoryOHXCheatham, Houston, Montgomery, Robertson, Stewart4 hr
May 26, 1:11 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner64 min
May 26, 1:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more61 min
May 26, 1:52 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner4 hr
May 26, 1:53 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more67 min
May 26, 1:56 PM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Houston, Humphreys4 hr
May 26, 2:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson43 min
May 26, 2:20 PM CDTFlash Flood WarningOHXRobertson, Sumner3 hr
May 26, 2:25 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Sumner, Wilson3 hr
May 26, 2:32 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale43 min
May 26, 2:56 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Rutherford, Williamson49 min
May 26, 3:13 PM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett47 min
May 26, 3:14 PM CDTAreal Flood AdvisoryOHXClay, Jackson, Macon, Overton, Pickett, Smith and 2 more2 hr
May 26, 3:14 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXRutherford, Williamson31 min
May 26, 3:25 PM CDTAreal Flood AdvisoryOHXDavidson, Dickson, Hickman, Rutherford, Williamson, Wilson2 hr
May 26, 3:35 PM CDTFlash Flood WarningOHXWilliamson3 hr
May 26, 3:42 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford33 min
May 26, 4:11 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Warren34 min
May 26, 4:40 PM CDTSpecial Weather StatementOHXCannon, Warren35 min
May 26, 6:45 PM CDTRiver Flood AdvisoryOHXStewart5 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.